Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Blood in stools after taking laxative for bowel movements. Abdominal discomfort. Should I be worried?

Last week I was constipated and to a laxitive and it worked. But yesterday I had my first normal bm and after wiping i noticed alot of blood on the tissue . Then today the same thing happened and i am feeling a little discomfort in my abdomen only on the right side. Should I be worried or is the bleeding because of my constipation .
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  754
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response

Thank you for the query.

The most common source of fresh blood in stool are hemorrhoids. If the stool is hard it can rip such hemorrhoids and cause bleeding. Such blood is bright red and on the surface of the stool.
However, before such diagnosis, you have two reasons to have colonoscopy performed. First are constipations, second is blood in stool. This test should be performed to rule all other reasons of blood in stool including colon polyps and colon cancer.
Abdominal ultrasound is also advisable.
To prevent constipations you should drink more mineral water, increase fiber rich products, increase physical activity, prevent fatty foods and soft drinks.

Hope this will help.
Answered: Tue, 27 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor